Get your Health question answered in 3 easy steps

139 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Hand and feet cold compare to rest body. What could be the cause?

Answered by
Dr.
Dr. Ganesh Sanap

Radiologist

Practicing since :2007

Answered : 561 Questions

default
Posted on Thu, 9 May 2013 in General Health
Question: Hello
We are of Indian origin, vegetarian and have lived in London since 1976 when we emigrated from East Africa, my father is 76 years old and for the past few months I have noticed that his hands remain cold compared to the rest of his body.
Initially I thought this was due to the bad weather we have had but whilst our home has been warm his hands have remained very cold and they still do even though the weather has become warmer.
What could be the causes of this?
Regards
XXXXXX
doctor
Answered by Dr. Ganesh Sanap 14 minutes later
Hi XXXXXXX welcome and thanks for writing in.
It is not probably due to bad weather. Considering past history of diabetes and stent in heart , it denotes there were arterial block in heart due to hypertension induced atherosclerosis.
Now presenting symptoms are possibly due to atherosclerosis of small vessels of hands. Another diagnosis is reynaulds phenomenon, which is may cause such symptoms. In this disease also small vessels are affected.
You need to consult board certified surgeon for clinical examination. . Investigation like colour doppler study of upper limb or angiography may be necessary depending on clinical situation and pulse palpation.

Hope I have answered your query. If you have further concern, please let me know.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ganesh Sanap 8 minutes later
Hello Dr. Sanap,

As you have assumed my father hasnt had any past history of diabetes, please reply my query again.

Thank you.

Regards,
XXXXXX
doctor
Answered by Dr. Ganesh Sanap 5 minutes later
Hi, welcome back.
I didn't assumed about diabetes. It was my mistake. I want to say history of high blood pressure. It was mistakenly typed as both factors are contributing in atherosclerosis.
I am extremely sorry for inconvenience. Rest of explanation is consistent with symptoms.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  

Recent questions on  Diabetes

doctor1 MD

Hello,My grandfather is a diabetic for the last 32 years. He has 72 years now. He has undergone a bypass surgery in the year 2000. Recently he has been diagnosed of having kidney disorder.latest tests have revealed the following:Albumin 495 in urine Kreatine 1.5 Can you please suggest the steps that we should be taking?Can health supplements like vitamin B1 help?

doctor1 MD

Hi, i m 46 years old, have diabetes type 2 . I recently spent about 4 hours in the sun on vacation. the next day my husband and I had dark discoloration between our fingers. His has gone away, mine has not, it is also on my legs. It s not raised, nor does it hurt or itch, any idea what it could be ? I m concerned of it spreading....thanks

doctor1 MD

I have been taking pravastatin for about a month in a hlaf. Last week I woke up with a big bald spot on my head. I take metformin and glipizide for diabetes. I ama male 45 yrs of age and weigh 185 lbs. I have been taking the diabetes meds for about 14 months now. Will any of these meds make my hair fall out?

doctor1 MD

hI, i'M A WHITE MALE, 58, 5' 11", 170 IN PRETTY GOOD HEALTH with the exception of diabetes type 2 which was diagnosed about 5 years ago. I take metformin twice daily and sugar has been stable since diagnosis. My problem is getting and maintaining erections. I've tried the viagra & cialis pills which help only mildly. Any ideas?

doctor1 MD

Yes, really I would like to know why after I eat I feel drained, sometimes shaky and need to go to sleep

doctor1 MD

Hello. For the past few weeks I have been urinating a lot and my urine is very clear. Is this cause for concern?

doctor1 MD

We have consulted a doctor and she has prescribed Tab Duphaston (10 mg) twice daily. Could you advise us of its purpose and if it has any side effects in long-term. We would really appreciate your advice on this.